North Carolina, 2009Flash Flooding in North Carolina, September 22 to 23, 2009
September 22 to 23, 2009 · NWS RAH · 2 events in 2 counties and zones
Locally heavy rainfall of 5 to 6 inches developed with the approach of an upper level shortwave and along a stalled surface trough. The heavy rainfall resulted in isolated flooding across southern Wake and northern Harnett county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Locally heavy rainfall of 5 to 6 inches developed with the approach of an upper level shortwave and along a stalled surface trough. The heavy rainfall resulted in isolated flooding across southern Wake and northern Harnett county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Sep 22, 6:10 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Sep 22, 6:10 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT TUE SEP 22 2009
.SYNOPSIS...
A TROUGH OF LOW PRESSURE NEAR THE CAROLINA COAST WILL DRIFT
NORTHWESTWARD ACROSS THE REGION THROUGH THIS EVENING. THIS LOW
PRESSURE WILL WEAKEN BUT REMAIN STALLED OVER THE AREA THROUGH
THURSDAY... LEADING TO CONTINUED UNSETTLED WEATHER AND MILD
TEMPERATURES. A BACKDOOR COLD FRONT WILL DROP SOUTH THROUGH THE
REGION LATE FRIDAY... BRINGING COOLER AIR FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM TUESDAY...
WEAK ISENTROPIC FLOW IS TRYING TO INDUCE SHOWERS...BUT THE FLOW IS
ALSO DIFFLUENT...SO COVERAGE IS RATHER SPOTTY. THIS APPEARS TO BE
THE PATTERN THAT WILL PERSIST THROUGH THE OVERNIGHT...WITH WEAK LOW
LEVEL FORCING BEING THE LIMITING FACTOR TO MORE WIDESPREAD RAIN. AS
INSOLATION ENDS THE COOL DOME WILL BECOME BETTER ESTABLISHED AND
PATCHY LIGHT RAIN OR DRIZZLE SHOULD BECOME A LITTLE MORE WIDESPREAD
AS THE NIGHT PROGRESSES. WILL SHIFT BETTER CHANCE POPS FROM THE
SOUTHEAST THIS EVENING TO THE WEST TONIGHT WHERE THE ISENTROPIC LIFT
WILL BE STRONGEST. TEMPS WILL BE PERSISTENCE...MID 60S TO AROUND 70.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 240 PM TUESDAY...
FOR WEDNESDAY/WEDNESDAY NIGHT...WEAK INVERTED SURFACE TROUGHING
PERSIST ACROSS CENTRAL NC WITH A STEADY SOUTHEASTERLY INFLOW OF
ATLANTIC MOISTURE THROUGH THE LOWEST FEW THOUSAND FEET. THE MID
LEVEL RIDGE AXIS HOLDS OVERHEAD RESULTING IN A VERY WEAK STEERING
FLOW... AND WITH THE LATEST BLENDED TOTAL PRECIP WATER IMAGERY
INDICATING ABOVE-NORMAL VALUES OF 1.9-2.0 INCHES UPSTREAM... THE
CHANCE FOR PERIODIC SHOWERS AND A STORM OR TWO -- ALL LIKELY TO BE
SLOW-MOVING/MEANDERING -- SHOULD BE CONTINUED. THE BETTER CHANCES
APPEAR TO BE ACROSS THE SOUTHERN HALF AND WESTERN HALF OF THE CWA
BASED ON THE FLOW PATTERN AND A POSSIBLE PUNCH OF DRIER AIR INTO THE
NORTHEAST CWA AS SUGGESTED BY THE GFS... HOWEVER THE FAITH IN THE
EXPLICIT PRECIP PATTERNS ON THE MODELS IS NOT GREAT GIVEN THEIR
SUBPAR PERFORMANCE THE LAST FEW RUNS. WILL KEEP CHANCE POPS
EVERYWHERE BUT SLIGHTLY HIGHER IN THE SOUTH AND WEST. WITH MODEL
GUIDANCE INDICATING 800-1200 J/KG OF MLCAPE... WILL MENTION ISOLATED
STORMS... BUT THE WEAK SHEAR WILL LIMIT STORM COVERAGE. FORECAST
SOUNDINGS INDICATE AT LEAST SOME SUNSHINE WEDNESDAY AFTERNOON AFTER
THE MORNING CLOUDS AND FOG START TO BURN OFF... BUT AS WAS THE CASE
TODAY... WITH THE AMOUNT OF MOISTURE IN PLACE... ANY HOLES SHOULD
QUICKLY FILL IN WITH CONVECTIVE CLOUDS... YIELDING A NET VARIABLY TO
MOSTLY CLOUDY DAY FOR MOST LOCATIONS. THICKNESSES SUPPORT HIGHS IN
THE LOWER-MID 80S. WITH THE WEAK WIND PROFILE AND HIGH BOUNDARY
LAYER MOISTURE... POCKETS OF FOG ARE POSSIBLE WEDNESDAY NIGHT...
HOWEVER THE OVERALL MOISTURE WILL BE SOMEWHAT LESS LATE WEDNESDAY
NIGHT AS COMPARED TO LATE TONIGHT... SO THE FOG SHOULD GET NO BETTER
THAN SCATTERED. SURFACE FLOW APPEARS VERY LIGHT AND DIFFLUENT WITH
NO FORCING FEATURES EVIDENT... SO WILL KEEP IT DRY WITH ONLY A
MENTION OF PATCHY DRIZZLE AT MOST. LOWS IN THE MID-UPPER 60S.
FOR THURSDAY/THURSDAY NIGHT: WEAK SURFACE TROUGHING HOLDS BUT GETS
PUSHED FARTHER NW TO THE FOOTHILLS... AND TRANSITIONS INTO A
PREFRONTAL TROUGH AHEAD OF THE BACKDOOR FRONT EXPECTED TO STRETCH
ACROSS OH AND SRN PA BY THURSDAY AFTERNOON. THE LATEST MODEL RUNS
SHOW HIGHER PW POOLING ALONG THIS TROUGH THURSDAY AFTERNOON... BUT
WITH 850 MB FLOW PROJECTED TO BE PREDOMINANTLY FROM THE WEST OR
NORTHWEST AND A SLIGHTLY LESS MOIST COLUMN OVERALL... AMOUNTS AND
COVERAGE SHOULD BE LIMITED. WILL HAVE CHANCE POPS FROM LATE MORNING
ON... HIGHER IN THE NW AT FIRST WITH PRECIP THEN SLIDING TOWARD THE
SOUTHEAST (FOLLOWING THE MEAN MID LEVEL FLOW) THROUGH THURSDAY
NIGHT. THE MID LEVEL RIDGE AXIS STRETCHING OVER THE GULF AND
INTERIOR SOUTHEAST BEGINS TO GET BROKEN DOWN BY THE TROUGH DIGGING
INTO THE NORTHEAST STATES AND SOUTHEAST CANADA. THE LATEST WRF/GFS/
CANADIAN PUSH THE BACKDOOR FRONT SOUTHWARD TO NEAR THE NC/VA BORDER
BY FRIDAY MORNING... WITH THE GFS THE FASTEST OF THE THREE. FAVORING
THE SLIGHTLY SLOWER SOLUTION WHICH HOLDS THE DRIER AIR TO OUR
NORTH... WILL KEEP A 20-30% POPS AREAWIDE THURSDAY NIGHT... HIGHEST
SOUTHEAST. REGARDING TEMPS... STATISTICAL GUIDANCE AND THICKNESSES
INDICATE HIGHS WELL ABOVE NORMAL... 87-90. LOWS THURSDAY NIGHT
SHOULD BE QUITE MILD... IN THE UPPER 60S TO NEAR 70.
FOR FRIDAY: THE TIMING OF THE BACKDOOR FRONT PASSAGE IS THE BIG
QUESTION. AVERAGING THE TIMING OF THE MODELS... THE FRONT SHOULD
EASE TOWARD THE SSW THROUGH CENTRAL NC DURING THE DAY. WILL HOLD
ONTO LOW CHANCE POPS ACROSS THE SRN AND WRN CWA... HOWEVER WITH 850
MB FLOW FROM THE NORTH THEN NORTHEAST AND WITH GENERALLY
ANTICYCLONIC FLOW CONTINUING IN THE MID LEVELS... WE MAY BE HARD
PRESSED TO GET ANYTHING MORE THAN A FEW SHOWERS. EXPECT HIGHS FROM
78 NE TO 86 SW. -GIH
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 255 PM TUESDAY...
FOR FRIDAY NIGHT THROUGH SUNDAY: CONFIDENCE IS HIGH REGARDING THE
POTENTIAL FOR A ROUND OF SHOWERS AND STORMS AHEAD OF THE INCOMING
COLD FRONT. THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT ON THE
MID LEVEL TROUGH DIGGING OVER THE CANADIAN MARITIMES AND OFFSHORE
NEW ENGLAND... AS WELL AS WITH THE STRENGTH OF THE CHILLY SURFACE
HIGH BEHIND THIS TROUGH MOVING INTO NEW ENGLAND AND PROPELLING THE
BACKDOOR FRONT EVEN FARTHER TO THE SOUTHWEST. CURRENT FORECAST OF
LOW CHANCE POPS MAINLY NEAR THE FRONT... IN THE FAR SRN/WRN CWA...
FRIDAY NIGHT STILL LOOKS GOOD WITH THE LOW LEVEL DRY AIR RIDGE
NOSING IN FROM THE NNE. LOWS 62-68. AS THE VORTEX OVER THE PLAINS
OPENS UP AND HEADS NE... THE MID LEVEL RIDGING OVER THE EAST
(HELPING TO SUPPORT THE SURFACE HIGH) GETS KICKED QUICKLY EAST AS
DOES THE SURFACE HIGH... SHIFTING OUT OVER THE ATLANTIC. WITH THE
EXPECTED ARRIVAL OF A SWRLY LOW LEVEL JET INTO WRN/CNTRL NC LATE
SATURDAY LIKELY TO PRODUCE A GOOD CHANCE OF SHOWERS AND STORMS...
WILL TRANSITION UP TO 40-50% POPS (HIGHEST WEST) FOR LATE SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT. ONCE TIMING BECOMES MORE
CERTAIN... LATER SHIFTS MAY NEED TO RAMP UP TO LIKELY POPS. A
RESIDUAL COOL MOIST STABLE POOL MAY BE LEFT OVER THE NW PIEDMONT...
WHICH IN TURN COULD LEAD TO LOCAL ENE SURFACE WINDS AND INCREASED
LOW LEVEL SHEAR NEAR THE WEDGE BOUNDARY SATURDAY EVENING AND NIGHT.
BASED ON THE LATEST GUIDANCE... THE GREATEST RISK OF SEVERE STORMS
WILL LIKELY BE TO OUR WEST WHERE THE JET DYNAMICS AND MID LEVEL DPVA
WILL BE GREATER... BUT WILL STILL NEED TO KEEP A CLOSE EYE OUT NEAR
THE TRIPLE POINT THAT IS EXPECTED TO DEVELOP ALONG THE WEDGE FRONT
NEAR CLT SATURDAY EVENING. HIGHS IN THE 70S (IN AGREEMENT WITH WELL
BELOW NORMAL THICKNESSES) AND LOWS IN THE LOWER-MID 60S. THE COLD
FRONT SHOULD BE SLOW TO CLEAR THE AREA SUNDAY MORNING WITH THE MID
LEVEL TROUGH AXIS STILL TO OUR WEST... AND WILL KEEP THE HIGH CHANCE
POPS OVER THE SE CWA SUNDAY MORNING. WITH THE COLD FRONT SCOURING
OUT THE RESIDUAL WEDGE AIR MASS... THICKNESSES ACTUALLY REBOUND BACK
OVER 1400 M SUNDAY AFTERNOON ACCORDING TO THE GFS... WHICH MAKES
SENSE SINCE THE COOLEST POST-FRONT AIR SHOULD BE HELD UP WEST OF THE
MOUNTAINS. EXPECT HIGHS IN THE UPPER 70S TO LOWER 80S WITH CLEARING
SKIES... ALTHOUGH THE PRESENCE OF THE UPPER JET CORE SUNDAY
AFTERNOON SHOULD BRING A STREAM OF MID-HIGH CLOUDS.
FOR SUNDAY NIGHT THROUGH TUESDAY: THIS IS LOOKING LIKE A DRY PERIOD
WITH ONE POSSIBLE EXCEPTION. THE MODELS BEGIN TO DIVERGE WITH THE
DETAILS BUT IT LOOKS LIKELY THAT THE MID LEVEL TROUGH AXIS WILL
SHIFT EAST THROUGH THE AREA SUNDAY EVENING HELPING TO FURTHER DRY
OUT THE COLUMN WITH BOUNDARY LAYER WINDS BECOMING NORTHWESTERLY.
BOTH THE GFS/ECMWF SHOW A REINFORCING SHORTWAVE AND ASSOCIATED
SURFACE FRONT ARRIVING SOMETIME MONDAY AFTERNOON OR EVENING... WHICH
WOULD PRODUCE A PERIOD OF CLOUDS... A FEW QUICK SHOWERS... AND
POSSIBLE BREEZY CONDITIONS. BUT GIVEN THE DRYNESS OF THE COLUMN WILL
LEAVE OUT ANY POPS FOR NOW. THICKNESSES HOLD NEAR TO JUST ABOVE
NORMAL MONDAY... THEN BEHIND THE SECONDARY COLD FRONT... TEMPS
SHOULD BE BELOW NORMAL BUT WITH PLENTY OF SUNSHINE. -GIH
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
AS OF 715 PM TUESDAY...
ADVERSE AVIATION CONDITIONS ASSOCIATED WITH IFR/MVFR CEILINGS/VISBYS
AND SCATTERED CONVECTION ARE EXPECTED THROUGH THE ENTIRE TAF PERIOD.
COMPLEX SURFACE PATTERN IN PLACE ACROSS CENTRAL NC THIS EVENING...
WITH AN INVERTED TROUGH AXIS IN PLACE OVER KFAY/KRDU...AND AN
INVERTED RIDGE AXIS IN PLACE OVER KINT/KGSO. THIS SURFACE PATTERN IS
EXPECTED TO REMAIN VIRTUALLY UNCHANGED DURING THE NEXT 24 HOURS.
EXPECT CEILINGS/VISBYS TO BEGIN DROPPING AFTER SUNSET THIS
EVENING...WITH WIDESPREAD IFR CONDITIONS LIKELY...IN ADDITION TO
AREAS OF LIFR CONDITIONS...PARTICULARLY AT KINT/KGSO TAF SITES UNDER
THE RIDGE AXIS AND KRDU UNDER THE TROUGH AXIS WHERE TEMP/DEWPOINT
DEPRESSIONS ARE ALREADY 1-4F AS OF 22Z. CANNOT RULE OUT LIFR
CONDITIONS AT KFAY/KRWI THROUGH SUNRISE WED MORNING. EXPECT SOME
IMPROVEMENT IN CONDITIONS BY 18-21Z WED...HOWEVER...WIDESPREAD MVFR
CONDITIONS ARE STILL EXPECTED...AND IFR CONDITIONS CANNOT BE RULED
OUT EVEN IN THE AFTERNOON HOURS.
IFR/MVFR AND PERHAPS LIFR CONDITIONS WILL REMAIN POSSIBLE WED NIGHT.
VFR CONDITIONS SHOULD RETURN TO THE AREA BY THURSDAY AFTERNOON AS
THE SFC RIDGE/TROUGH AXIS OVER CENTRAL NC WEAKEN AND DISSIPATE.
ADVERSE AVIATION CONDITIONS CANNOT BE RULED OUT THU NIGHT AND FRI AS
A BACK DOOR FRONT APPROACHES CENTRAL NC FROM THE N/NW...PROGRESSING
SOUTHWARD THROUGH THE AREA BY 15-21Z FRI. ALTHOUGH A PERIOD OF VFR
CONDITIONS MAY DEVELOP IN THE WAKE OF THE BACKDOOR FRONT AT
KRDU/KFAY/KRWI FRI NIGHT...AN UPPER LEVEL TROUGH AND COLD FRONT
APPROACHING FROM THE WEST ON SAT/SUN WILL LIKELY LEAD TO ADVERSE
AVIATION CONDITIONS THROUGH MUCH OF THE WEEKEND. -VINCENT
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...MLM
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...VINCENT
Hazardous weather outlook, Sep 22, 3:01 AM EST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
401 AM EDT TUE SEP 22 2009
NCZ007>011-021>028-038>043-073>078-083>086-088-089-230900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
401 AM EDT TUE SEP 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DJF
In the hours before
Special weather statement, Sep 22, 3:38 PM EST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
438 PM EDT TUE SEP 22 2009
NCZ007-008-024>026-040>042-076-077-222145-
PERSON-GRANVILLE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-JOHNSTON-LEE-
HARNETT-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...CHAPEL HILL...
DURHAM...LOUISBURG...PITTSBORO...RALEIGH...SMITHFIELD...SANFORD...
LILLINGTON
438 PM EDT TUE SEP 22 2009
...HEAVY RAIN FROM SHOWERS AND A FEW THUNDERSTORMS...
SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON ARE PRODUCING SOME
LOCALLY HEAVY RAINS. SHOWERS ARE MOVING TO THE EAST NORTHEAST AT
15 MPH. STANDING WATER HAS DEVELOPED ON SOME ROADS. MOTORISTS
SHOULD BE AWARE OF THIS HAZARD AND REDUCE SPEED. VISIBILITIES CAN
ALSO BRIEFLY DROP BELOW ONE MILE IN HEAVY RAINS.
Special weather statement, Sep 22, 3:41 PM EST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT TUE SEP 22 2009
NCZ007-008-024>026-040>042-076-077-222145-
PERSON-GRANVILLE-ORANGE-DURHAM-FRANKLIN-CHATHAM-WAKE-JOHNSTON-LEE-
HARNETT-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...CHAPEL HILL...
DURHAM...LOUISBURG...PITTSBORO...RALEIGH...SMITHFIELD...SANFORD...
LILLINGTON
441 PM EDT TUE SEP 22 2009
...HEAVY RAIN FROM SHOWERS AND A FEW THUNDERSTORMS...
SHOWERS AND A FEW THUNDERSTORMS THIS AFTERNOON ARE PRODUCING SOME
LOCALLY HEAVY RAINS. SHOWERS ARE MOVING TO THE WEST NORTHWEST AT
15 MPH. STANDING WATER HAS DEVELOPED ON SOME ROADS. MOTORISTS
SHOULD BE AWARE OF THIS HAZARD AND REDUCE SPEED. VISIBILITIES CAN
ALSO BRIEFLY DROP BELOW ONE MILE IN HEAVY RAINS.
Special weather statement, Sep 22, 6:07 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
707 PM EDT TUE SEP 22 2009
NCZ075-230000-
MOORE-
707 PM EDT TUE SEP 22 2009
...HEAVY RAIN WILL MOVE ACROSS MOORE COUNTY THROUGH 800 PM EDT...
AT 702 PM EDT...DOPPLER RADAR INDICATED NEARLY STATIONARY SHOWERS
WITH VERY HEAVY RAIN NEAR CARTHAGE. THESE SHOWERS ARE PRODUCING
RAINFALL RATES OF UP TO TWO INCHES PER HOUR ALONG HIGHWAY 15-501 TO
THE NORTHEAST OF CARTHAGE. MOTORISTS SHOULD DRIVE WITH CAUTION TO
AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING
AREAS...CREEKS...STREAMS AND SOME ROADS CAN BE EXPECTED.
SMITH
Flash Flood, Wake
- When
- September 22, 7:40 PM EST to September 23, 1:00 AM EST
- Where
- Wake County, 1.13 mi N of Willow to 0.39 mi NNE of Willow
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.616, -78.852
A portion of Piney Grove Wilbon Road between Avent Ferry Road and NC Highway 42 was impassable due to flood waters.
Flash Flood, Harnett
- When
- September 22, 9:12 PM EST to September 23, 1:12 AM EST
- Where
- Harnett County, 1.49 mi SSE of Luart to 1.68 mi SSE of Luart
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.400, -78.890
Eight inches of water from a nearby creek was covering McDougald Road near the intersection of Peach Farm Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, September 22 to 25, 20091 death · $240,000 · 5 events
- Wildfire in California, September 22 to 27, 200920 injured · 2 events
- Flash Flooding and Hail in Mississippi, September 22 to 24, 2009$276,000 · 0.75 in hail · 15 events
- Damaging Wind in Arkansas, September 22, 2009$50,000 · 1 event
- Flash Flood in Indiana, September 22, 2009$30,000 · 1 event
- Flash Flooding in Mississippi, September 22 to 24, 2009$16,000 · 7 events
- Wildfire in California, September 22 to 23, 2009$20,000 · 2 events
- Drought in Wisconsin, September 22 to 30, 200911 events
- Lightning Strike in Texas, September 22, 2009$15,000 · 1 event
- Flooding and Heavy Rain in Missouri, September 22, 20096 events
- Heavy Rain in North Carolina, September 22, 2009$5,000 · 2 events
- Heavy Rain in Kentucky, September 22, 20092 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 197004, 197005.